Texas, 2014

Cold in Texas, November 6, 2014

November 6, 2014 · NWS AMA · 8 events in 8 counties and zones

The combination of light winds and clear skies led to the development of frost conditions across the Texas Panhandle during the morning hours of the 6th. Locations which experienced these crop threatening conditions were Dalhart (Dallam and Hartley Counties), Perryton (Ochiltree County), Dumas (Moore County), Boys Ranch (Oldham County), Amarillo (Potter and Randall Counties), Hereford (Deaf…

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

The combination of light winds and clear skies led to the development of frost conditions across the Texas Panhandle during the morning hours of the 6th. Locations which experienced these crop threatening conditions were Dalhart (Dallam and Hartley Counties), Perryton (Ochiltree County), Dumas (Moore County), Boys Ranch (Oldham County), Amarillo (Potter and Randall Counties), Hereford (Deaf Smith County), and Gruver (Hansford County). By 9 AM CST, conditions warmed enough to bring this threatening conditions to an end.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Nov 6, 3:25 AM CST, 35 minutes earlier.

Area forecast discussion, Nov 6, 3:25 AM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
325 AM CST THU NOV 6 2014

.DISCUSSION...
CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED TEMPERATURES TO FALL INTO
THE 30S THIS EARLY MORNING. A FEW LOCATIONS ACROSS THE SOUTHWEST TEXAS
PANHANDLE HAVE ALREADY REACHED THE FREEZING MARK THIS MORNING...BUT
AMARILLO REMAINS AT A RELATIVELY BALMY 39 DEGREES THIS HOUR. DECIDED
TO CONTINUE THE CURRENT FREEZE WARNING AND FROST ADVISORY...IN CASE
TEMPERATURES FALL A FEW MORE DEGREES BEFORE SUNRISE. OTHERWISE...
TODAY WILL BE DOMINATED BY MOSTLY SUNNY SKIES AND ABOVE NORMAL
TEMPERATURES WITH HIGHS IN THE 60S EXPECTED.

FOR FRIDAY...BREEZY SOUTHWEST WINDS WILL ALLOW TEMPERATURES TO
INCREASE SEVERAL DEGREES UNDER MOSTLY SUNNY SKIES. HIGHS WILL BE IN
THE 70S...A GOOD 10 TO 15 DEGREES ABOVE NORMAL. BY FRIDAY NIGHT...A
BACKDOOR COLD FRONT WILL SNEAK IN ACROSS THE REGION BRINGING COOLER AIR
INTO THE AREA. NO MOISTURE WILL BE ASSOCIATED WITH THIS COLD
FRONT...WITH THE BIGGEST IMPACT BEING NOTICEABLY COOLER TEMPERATURES
FOR HIGHS ON SATURDAY. MOST LOCATIONS WILL ONLY REACH THE MID TO UPPER
50S SATURDAY AFTERNOON. BEFORE WINDS VEER TO THE SOUTHWEST LATE
SATURDAY NIGHT...LOWS WILL DIP INTO THE MID TO UPPER 30S EARLY...BUT
THINK THE FIRST FREEZE FOR MOST OF THE AREA WILL STILL REMAIN
ELUSIVE. WITH SOUTHWESTERLY FLOW RETURNING ON SUNDAY...A RAPID
REBOUND WILL OCCUR WITH HIGHS BACK IN THE 70S ONCE AGAIN.

MONDAY THROUGH THURSDAY...MONDAY LOOKS TO BE A CARBON COPY OF SUNDAY
WITH WARM SOUTHERLY FLOW AND SUNNY SKIES KEEPING HIGHS ABOVE SEASONAL
NORMALS IN THE 70S. BIG CHANGES LOOK TO APPEAR TUESDAY THROUGH
THURSDAY AS COLD CANADIAN AIR WILL FINALLY ARRIVE INTO THE PANHANDLES
TUESDAY MORNING AND CONTINUE THROUGH AT LEAST THURSDAY. IF LOCATIONS
DO NOT EXPERIENCE THEIR FIRST FREEZE BY TUESDAY MORNING...THEY WILL
MOST CERTAINLY HIT IT WEDNESDAY MORNING. MORNING LOWS IN THE 20S TO
LOWER 30S AND HIGHS IN THE 40S CAN BE EXPECTED ALL THREE DAYS WITH
DRY CONDITIONS CONTINUING. IT DOES LOOK LIKE THERE WILL BE A BREAK IN
THE DRY PATTERN BY THE END OF NEXT WEEK AS THE NEXT CHANCE OF
PRECIPITATION COMES BACK INTO THE FORECAST.

KNS

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                66  41  72  39  58 /   0   0   0   0   0
BEAVER OK                  66  41  75  39  59 /   0   0   0   0   0
BOISE CITY OK              66  40  74  35  57 /   0   0   0   0   0
BORGER TX                  67  44  75  41  59 /   0   0   0   0   0
BOYS RANCH TX              68  40  74  39  59 /   0   0   0   0   0
CANYON TX                  66  40  72  39  58 /   0   0   0   0   0
CLARENDON TX               67  42  72  43  60 /   0   0   0   0   0
DALHART TX                 67  37  74  35  58 /   0   0   0   0   0
GUYMON OK                  67  41  76  38  59 /   0   0   0   0   0
HEREFORD TX                65  39  73  38  58 /   0   0   0   0   0
LIPSCOMB TX                66  42  74  41  58 /   0   0   0   0   0
PAMPA TX                   66  43  72  40  58 /   0   0   0   0   0
SHAMROCK TX                67  42  72  43  60 /   0   0   0   0   0
WELLINGTON TX              68  42  73  44  62 /   0   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FROST ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE FOLLOWING
     ZONES: DALLAM...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...ROBERTS...
     SHERMAN.

     FREEZE WARNING UNTIL 9 AM CST THIS MORNING FOR THE FOLLOWING
     ZONES: DEAF SMITH...OLDHAM...POTTER...RANDALL.

OK...FROST ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE FOLLOWING
     ZONES: BEAVER...TEXAS.

&&
Hazardous weather outlook, Nov 6, 3:31 AM CST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
331 AM CST THU NOV 6 2014

OKZ001>003-TXZ001>020-062200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
331 AM CST THU NOV 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

A LIGHT FREEZE CAN BE EXPECTED ACROSS PORTIONS OF THE SOUTHWEST TEXAS
PANHANDLE THROUGH 9AM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A HARD FREEZE APPEARS LIKELY ACROSS MUCH OF THE OKLAHOMA AND TEXAS
PANHANDLES TUESDAY AND WEDNESDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KNS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, Potter

When
November 6, 4:00 AM CST to 5:00 AM CST
Where
Potter forecast zone
Reported by
ASOS
Coordinates
35.401, -101.894 (the zone’s center; the record gives no point)

Overnight low of 33 degrees at Amarillo.

Cold/Wind Chill, Randall

When
November 6, 4:00 AM CST to 5:00 AM CST
Where
Randall forecast zone
Reported by
ASOS
Coordinates
34.966, -101.897 (the zone’s center; the record gives no point)

Overnight low of 33 degrees at Amarillo.

Cold/Wind Chill, Ochiltree

When
November 6, 5:00 AM CST to 7:00 AM CST
Where
Ochiltree forecast zone
Reported by
AWOS
Coordinates
36.278, -100.816 (the zone’s center; the record gives no point)

Overnight low of 33 degrees at Perryton.

Cold/Wind Chill, Hartley

When
November 6, 5:30 AM CST to 7:30 AM CST
Where
Hartley forecast zone
Reported by
ASOS
Coordinates
35.840, -102.603 (the zone’s center; the record gives no point)

Overnight low of 34 degrees at Dalhart.

Cold/Wind Chill, Deaf Smith

When
November 6, 5:45 AM CST to 6:30 AM CST
Where
Deaf Smith forecast zone
Reported by
Mesonet
Coordinates
34.966, -102.605 (the zone’s center; the record gives no point)

Overnight low of 33 degrees at Hereford.

Cold/Wind Chill, Hansford

When
November 6, 5:45 AM CST to 6:30 AM CST
Where
Hansford forecast zone
Reported by
Mesonet
Coordinates
36.278, -101.354 (the zone’s center; the record gives no point)

Overnight low of 33 degrees at Gruver.

Cold/Wind Chill, Moore

When
November 6, 6:00 AM CST to 7:30 AM CST
Where
Moore forecast zone
Reported by
AWOS
Coordinates
35.838, -101.893 (the zone’s center; the record gives no point)

Overnight low of 33 degrees at Dumas.

Cold/Wind Chill, Oldham

When
November 6, 6:00 AM CST to 8:00 AM CST
Where
Oldham forecast zone
Reported by
Mesonet
Coordinates
35.405, -102.603 (the zone’s center; the record gives no point)

Overnight low of 33 degrees at Boys Ranch.

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, November 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 543096, 543097, 543093, 543092, 543099, 543100, 543094, 543095.